Help I'm itchy!


(Jeanne) #1

Hi all, so two days ago I went just above 250 for the first time since I was diagnosed a couple months ago and now I itch like crazy. I have little red bumps that itch like crazy and I just need to know if this is serious and I should go to the emergency room because it’s Christmas, or if im okay to wait to see my doctor.
It may seem like a stupid question but I don’t want to ignore it if it could be a sign of something more serious. Any help you can give is appreciated. p.s. I had the chicken pox before when I was little.


(Dennis J. Dacey, PWD) #2

Jeanne @JeanneMS,
I don’t recall having itchy red bumps when my BG goes over 250 which happens for me way too often. But that doesn’t mean that your higher than normal BG doesn’t cause that reaction for you.

I suspect that you may be coming out of your honeymoon phase. Have you talked with your doctor about adjusting insulin, or have you yet experimented with adjustments? If you do make an increase in, let’s say, your meal insulin be very cautious and move cautiously. For instance, adjust one meal at a time or a slight increase in your background basal - don’t make any increases that overlap. You want to avoid “stacking insulin” in your body that could cause you to go too low.

When I make adjustments, and I’ve been making my own adjustments since I began MDI regimen in the 1970’s, I use the smallest increments or decrements possible; experience has told me that I am generally feeling better a little high than a little low.

Best wishes for you this Christmas Day, and I hope you begin feeling more comfortable soon. And that those red bumps, although the color of the day, soon disappear and that they are not something else with which you must deal.


(Jeanne) #3

Ty so much @Dennis for taking time out of your day to reply. I apologize for not responding sooner but I appreciate your reply and will take that into consideration.


(ammaley) #4

There’s a good article in the Jan/Feb 2018 issue of Diabetes Forecast called bye bye dry. It talks about dry skin problems, solutions and causes for people with diabetes. Probably worth reading. If you’re set up for the online version of the magazine, you could read it there, as well. Hope this helps!


(wadawabbit) #5

It’s unfortunate to have to wait for replies to a post when you are wondering if you should go to the ER. A couple of options would be to go to a walk in/emergency clinic (maybe research ones near you to find their holiday hours) or see if your insurance has an after hours diabetes nurse or call line you could use to advise you. Hoping you’re feeling better, and maybe it was a reaction to something you ate.


(Jeanne) #6

Ty @ammaleya I will look into that :slight_smile: and thanks to you @wadawabbit I do feel a lot better now. I appreciate both your responses as I was really worried for a while :slight_smile: looks like it went away with lots of water and lotion. I also think it happened because I tried exercising to lower my bg after it was 250. I’m not positive but I read around and that seems the most likely case. Thanks Again :+)


(jjmnav) #7

I agree with Dennis about dosage adjustments. Whether a change in my Rapid or Long term insulin, I only change 1 or 2 units at a time and am ready to back off when I see results.
In past 3 months, I’ve had 2 different areas of itchy irritated skin - never bothered before unless I got into poison ivy (not these times). Cannot blame it on BG, suspect an allergic reaction to ???. Not sure if body cured itself or if the prescribed steroid creme helped.